Alert archive / Michigan / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 45, NWS Grand Rapids, MI

August 28, 20184 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 28, 2018, 7:14 PM EDT for 4 counties in Michigan. It was in force for 61 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2018, 7:14 PM EDT (23:14 UTC)
Expired
Aug 28, 2018, 8:15 PM EDT
In force
61 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Lake County, MI, Mecosta County, MI, Newaygo County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 92 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 7:27 PM EDTTORNADO1 Wnw Baldwin, MIAN EF-0 TORNADO WITH ESTIMATED MAX WINDS OF 85 MPH CAUSED TREE AND PROPERTY DAMAGE IN THE VILLAGE OF BALDWIN. PATH LENGTH AROUND 1 MILE. MAXIMUM PATH WIDTH AROUND 500 YARDS. A SECOND TORNADO TOUCHED DOWN IN LAKE COUNTY AROUND ONE-MILE TO THE SOUTHEAST OF THE E
Aug 28, 7:28 PM EDTTSTM WND GST 702 Nw Baldwin, MINWS STORM SURVEY CONFIRMS 60 TO 70 MPH WINDS DOWNED MULTIPLE TREE BRANCHES PRIOR TO THE EF0 TORNADO IN BALDWIN. TIME ESTIMATED BY RADAR.
Aug 28, 7:30 PM EDTTORNADO1 Se Baldwin, MIAN EF-1 TORNADO WITH ESTIMATED MAX WINDS OF 100 MPH CAUSED TREE AND PROPERTY DAMAGE JUST EAST OF THE VILLAGE OF BALDWIN NEAR IDLEWILD. PATH LENGTH AROUND 1 MILE. MAXIMUM PATH WIDTH OF AROUND 500 YARDS. THIS TORNADO WAS THE SECOND TORNADO PRODUCED FROM THIS STO
Aug 28, 7:34 PM EDTTSTM WND DMG1 Ne Bitely, MINUMEROUS TREES AND POWER LINES DOWN IN LILLEY TWP. SOME ROADS INACCESSIBLE.
Aug 28, 7:38 PM EDTTSTM WND GST 541 S Baldwin, MIMESONET STATION BDWM4, 1 S BALDWIN.
Aug 28, 7:40 PM EDTTSTM WND DMGReed City, MIMULTIPLE TREES REPORTED DOWN ACROSS REED CITY.
Aug 28, 7:45 PM EDTTSTM WND DMG3 Sw Woodville, MIMULTIPLE TREES DOWN.
Aug 28, 7:45 PM EDTTSTM WND GST 754 Wsw Woodville, MINWS STORM SURVEY CONFIRMS AN AREA OF TREE DAMAGE CONSISTENT WITH UP TO 75 MPH WIND GUSTS SOUTHEAST OF BROHMAN ALONG 6 MILE ROAD NEAR EVERGREEN DRIVE EXTENDING TO SPRUCE AVENUE. SPOTTY AND MUCH LESS INTENSE DAMAGE CONTINUED SOUTHEASTWARD TO APPROXIMATELY PINE A
Aug 28, 7:48 PM EDTTSTM WND GST 803 Sse Le Roy, MINWS STORM SURVEY CONFIRMED A SMALL SWATH OF INTENSE WIND DAMAGE OCCURRED AROUND WELLS LAKE. DAMAGE ON THE EAST SIDE OF THE LAKE WAS IMMENSE WITH A NARROW SWATH OF NEARLY ALL TREES UPROOTED OR SNAPPED. WEST OF THE LAKE, DAMAGE WAS SOMEWHAT LESS WITH SMALLER TRE
Aug 28, 7:49 PM EDTTSTM WND DMG4 Wnw Stanwood, MINUMEROUS TREES DOWN. TIME ESTIMATED BY RADAR.
Aug 28, 7:49 PM EDTTSTM WND GST 80Big Rapids, MIDAMAGE FROM THUNDERSTORM WINDS ESTIMATED AT 75-90 MPH STRETCHED FROM PARIS TO BIG RAPIDS TO STANWOOD. NUMEROUS DOWNED TREES AND DAMAGE TO PROPERTY FROM FALLING TREES, WITH WORST DAMAGE CONCENTRATED IN PARIS AND STANWOOD. TIME ESTIMATED FROM RADAR BETWEEN 749 P
Aug 28, 7:55 PM EDTTSTM WND GST 55Big Rapids Roben-Hood A, MIAWOS STATION RQB, BIG RAPIDS ROBEN-HOOD ARPT.
Aug 28, 8:00 PM EDTTSTM WND DMG5 E Avondale, MITREES DOWN BLOCKING ROADS.
Aug 28, 8:00 PM EDTTSTM WND DMGParis, MINUMEROUS TREES AND POWER LINES DOWN IN THE AREA, SOME BLOCKING ROADS. TREES CRUSHED A FEW CAMPER TRAILERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 6:23 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2018-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2018-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

027 
WUUS53 KGRR 282314
SVRGRR
MIC085-107-123-133-290015-
/O.NEW.KGRR.SV.W.0045.180828T2314Z-180829T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Rapids MI
714 PM EDT TUE AUG 28 2018

The National Weather Service in Grand Rapids has issued a

* Severe Thunderstorm Warning for...
  Newaygo County in west central Michigan...
  Osceola County in central Michigan...
  Lake County in west central Michigan...
  Mecosta County in central Michigan...

* Until 815 PM EDT.

* At 714 PM EDT, severe thunderstorms were located along a line
  extending from near Dublin to 7 miles east of Hart to 5 miles south
  of Shelby to 11 miles west of Montague, moving east at 75 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Big Rapids...          Newaygo...             Evart...
  White Cloud...         Baldwin...             Fremont...
  Reed City...           Hesperia...            Grant...
  Marion...              Morley...              Mecosta...
  Barryton...            Luther...              Canadian Lakes...
  Croton...              Bridgeton...           Highland...
  Chase...               Paris...               

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4416 8509 4347 8508 4347 8556 4329 8556
      4330 8604 4417 8604
TIME...MOT...LOC 2314Z 261DEG 65KT 4417 8596 4374 8621 4353 8639 4337
8659

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BORCHARDT
3 follow-up statements
820 
WWUS53 KGRR 282337
SVSGRR

Severe Weather Statement
National Weather Service Grand Rapids MI
737 PM EDT TUE AUG 28 2018

MIC085-107-123-133-290015-
/O.CON.KGRR.SV.W.0045.000000T0000Z-180829T0015Z/
Newaygo MI-Osceola MI-Lake MI-Mecosta MI-
737 PM EDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NEWAYGO...OSCEOLA...LAKE AND MECOSTA COUNTIES...

At 737 PM EDT, severe thunderstorms were located along a line
extending from Mitchell State Park to 9 miles southeast of Baldwin to
6 miles northwest of White Cloud to 7 miles west of Fremont, moving
east at 75 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Big Rapids...          Newaygo...             Evart...
White Cloud...         Baldwin...             Fremont...
Reed City...           Hesperia...            Grant...
Marion...              Morley...              Mecosta...
Barryton...            Luther...              Canadian Lakes...
Croton...              Bridgeton...           Highland...
Chase...               Paris...               

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4416 8509 4347 8508 4347 8556 4329 8556
      4330 8604 4417 8604
TIME...MOT...LOC 2337Z 256DEG 66KT 4423 8546 4380 8571 4359 8589 4344
8609

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

04
292 
WWUS53 KGRR 282348
SVSGRR

Severe Weather Statement
National Weather Service Grand Rapids MI
748 PM EDT TUE AUG 28 2018

MIC085-107-123-133-290015-
/O.CON.KGRR.SV.W.0045.000000T0000Z-180829T0015Z/
Newaygo MI-Osceola MI-Lake MI-Mecosta MI-
748 PM EDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NEWAYGO...OSCEOLA...SOUTHEASTERN LAKE AND MECOSTA COUNTIES...

At 748 PM EDT, severe thunderstorms were located along a line
extending from near Mcbain to near Reed City to 8 miles northeast of
White Cloud to near Newaygo, moving east at 75 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Big Rapids...          Newaygo...             Evart...
White Cloud...         Fremont...             Reed City...
Grant...               Marion...              Morley...
Mecosta...             Barryton...            Canadian Lakes...
Croton...              Bridgeton...           Highland...
Chase...               Paris...               Hersey...
Le Roy...              Tustin...              

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4416 8509 4347 8508 4347 8556 4329 8556
      4330 8604 4416 8558
TIME...MOT...LOC 2348Z 261DEG 65KT 4426 8520 4383 8545 4362 8564 4347
8584

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

04
130 
WWUS53 KGRR 290013
SVSGRR

Severe Weather Statement
National Weather Service Grand Rapids MI
813 PM EDT TUE AUG 28 2018

MIC085-107-123-133-290022-
/O.EXP.KGRR.SV.W.0045.000000T0000Z-180829T0015Z/
Newaygo MI-Osceola MI-Lake MI-Mecosta MI-
813 PM EDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NEWAYGO...OSCEOLA...
SOUTHEASTERN LAKE AND MECOSTA COUNTIES WILL EXPIRE AT 815 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central, southwestern and west central Michigan.

LAT...LON 4416 8509 4347 8508 4347 8556 4329 8556
      4330 8604 4416 8558
TIME...MOT...LOC 0012Z 261DEG 65KT 4432 8460 4390 8486 4369 8505 4354
8525

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 5:22 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 28, 5:22 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
522 PM EDT Tue Aug 28 2018

LATEST UPDATE...
Mesoscale Discussion

.MESOSCALE DISCUSSION...
Issued at 510 PM EDT Tue Aug 28 2018

The atmosphere here in Southwest Lower Michigan continue to
destabilize rapids. From the SPC Meso page SB CAPE values were up
to around 2000 to 3000 j/kg. ML CAPE values were still much
lower, but that is expected to change quickly over the next hour
or two. Bulk effective shear values are up around 50 knots with
values over 60 knots in WI. Storm motion vectors suggest the
severe convection in WI will continue tracking east. By 00z the
storms should be reaching Little and Big Sable Points. Damaging
winds are the main risk, but hail and a local tor risk also is
forecasted. Helicity values in the 0 to 1 km layer are shown in a
few high res models to spike up in the 00z to 03z period along the
line. Some high res models start to develop convection out ahead
of the approaching line, over Grand Rapids around 00z to 01z,
which will need to be monitor for possible earlier arrival of the
impacts.

&&

.SYNOPSIS...
Issued at 142 PM EDT Tue Aug 28 2018

A slow moving cold front will push southeastward through the
region later tonight through Wednesday. Several rounds of showers
and thunderstorms will occur ahead of this frontal passage. Some
of these will be accompanied by heavy rain and severe weather. An
area of high pressure will move in behind the departing front for
Thursday drying the weather out.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 315 PM EDT Tue Aug 28 2018

The atmosphere was destabilizing rapidly here in Southwest Lower
Michigan at this time. Looking upstream storms were developing
across WI...some of which were severe. These storms will continue
to build east tonight. High Res models show the potential for
multiple rounds of storms with an increased risk for some to
repeat over the same area. With PWAT values running around 2
inches...deep cape and a right entrance region to an upper level
jet, an increased potential for flooding exists. Effective deep
layer shear supports organized convection with wind being the main
threat. We also noted a forecasted spike in the 0 to 1 SRH this
evening...especially toward Ludington and Big Rapids...so will
need to  monitor the Tornado potential closely.

The surface front will push slowly through the CWA on Wednesday.
Typically showers tend to be rather numerous in these slow moving
fronts behind the main instability axis. For this reason will
feature high pops to start the day on Wed mainly for southeast
counties.

.LONG TERM...(Friday through Tuesday)
Issued at 315 PM EDT Tue Aug 28 2018

Another wave of low pressure pushes through on Saturday. There
will be some instability accompanying the passage of this feature
so will allow for a few storms. How far south and east the surface
front tracks away from the area is uncertain. It appears there is
a trend for the front to stall out further north. This may act to
keep some showers around through Labor Day. Will need to monitor
trends closely

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 142 PM EDT Tue Aug 28 2018

Stormy weather will be moving into the TAF sites tonight. For the
most part the afternoon looks VFR. As the instability builds and
the front presses down from the northwest...after 22z storms
should be moving into the KLDM region and then toward KMKG and
KGRR. The line is expected to fill in as it continues to track
east southeast impacting the remainder of the TAF sites.
Additional storms are forecasted to from behind this initial
line...prolonging the impacts at the TAF sites. IFR clouds look
likely to form as the storms push off to the southeast and those
could linger into the morning. Aviators should monitor
trends/forecasts closely as severe storms with local 50kt gusts
appear possible tonight.

&&

.MARINE...
Issued at 315 PM EDT Tue Aug 28 2018

While a lull in the hazardous conditions may exist tonight...they
winds and waves build again on Wednesday. To keep things
simple...will just stretch the headline through Wednesday.

&&

.HYDROLOGY...
Issued at 315 PM EDT Tue Aug 28 2018

Round number 2 of convection produced one half to one inch of rain
across a good portion of West Michigan overnight. Isolated amounts
over two inches were indicated on MRMS QPE with gage correction over
southern Oceana...Muskegon...and northern Kent counties.  MRMS 48
hour precipitation totals show a band of greater than 6 inches of
rain across Muskegon county into extreme southern Newaygo county
into northern sections of Kent county.  The highest totals...in
excess of 8 inches...were indicated just north of Muskegon.

Short term models continue to indicate showers and thunderstorms
moving through West Michigan late this afternoon and tonight. Even
more moisture-laden air will develop ahead of the cold front moving
into the region this evening...with precipitable water values in
excess of two inches.  This will produce an atmosphere conducive to
highly efficient (nearly tropical) rainfall rates...similar to what
we have seen across Wisconsin and Lower Michigan since Sunday.

While sandy soils across West Michigan typically recover quickly
from heavy rainfall...soils here in the Grand Rapids area have not
drained fully from the rain overnight...and 48 hour rain totals here
are in the one to two inch range...far less than to our north. This
will lead to a greater percentage of runoff from the rain tonight.

Current forecasts keep area rivers below flood stage.  The
combination of the excessive rainfall rates and greater runoff
potential will make significant rises likely on most rivers in West
Michigan. Rivers most prone to rising above flood stage include the
Muskegon...Little Muskegon...Chippewa...White and Rogue.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement through Wednesday afternoon for MIZ037-
     043-050-056-064-071.

     Flood Watch through Wednesday morning for MIZ037>040-043>046-
     050>052-056>059-064>067-071>074.

LM...Small Craft Advisory until 5 PM EDT Wednesday for LMZ844>849.

&&

MESOSCALE...MJS
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...MJS
AVIATION...MJS
HYDROLOGY...MWS
MARINE...MJS
Hazardous weather outlook, Aug 28, 1:32 PM EDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
132 PM EDT Tue Aug 28 2018

MIZ037>040-043>046-050>052-056>059-064>067-071>074-290930-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
132 PM EDT Tue Aug 28 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Several rounds of thunderstorms are expected beginning later this
afternoon and continuing tonight.  Some of these storms are expected
to be severe with damaging winds and hail the main risks. In
addition,  torrential rainfall will accompany the storms. A flooding
threat exists, especially if storms repeat over the same area.  In
addition, the soil is saturated  in portions of West Central Lower
Michigan due to recent heavy rainfall with elevated stream
levels...lowering the flood threshold.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible Wednesday, mainly in the morning.
Severe weather and heavy rain are not expected, although areas of
flooding may linger. After dry weather on Thursday and Friday,
thunderstorms are possible again over Labor Day weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this afternoon and tonight.

LMZ844>849-290930-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
132 PM EDT Tue Aug 28 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Winds and waves will remain hazardous to small craft, swimmers, and
anyone venturing out on piers this afternoon. Thunderstorms are
expected over all of Lake Michigan later this afternoon and tonight.
Some of these storms could produce winds to 50 knots. Frequent
lightning is expected as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hazardous winds and waves are possible on Wednesday, but the
wind will be northerly rather than southerly. Thunderstorms are
possible Wednesday morning but are not expected to be severe.
After dry weather on Thursday and Friday, thunderstorms are
possible again over Labor Day weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this afternoon and tonight.

Meade MJS

In the hours before

Local storm report, Aug 28, 2:03 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
203 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     4 E LUDINGTON           43.96N 86.37W
08/28/2018                   MASON              MI   BROADCAST MEDIA

            DELAYED REPORT. LUDINGTON DAILY NEWS REPORTS
            A PROPERTY OWNER HAD SEVERAL TREES DOWN ON
            THEIR PROPERTY, ONE WHICH FELL ON THEIR CAR.
            TIME IS RADAR ESTIMATED.

&&
Special weather statement, Aug 28, 6:23 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
623 PM EDT TUE AUG 28 2018

MIZ056-064-282315-
Allegan MI-Ottawa MI-
623 PM EDT TUE AUG 28 2018

...SIGNIFICANT WEATHER ADVISORY...

At 623 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glenn, or 9 miles north of South Haven, moving northeast at 40 mph.

Wind gusts around 50 mph with downed tree limbs will be possible with
this storm.

Locations impacted include...
Holland...             Hudsonville...         Zeeland...
Fennville...           Saugatuck...           Beechwood...
Saugatuck SP...        Ganges...              Hamilton...
Douglas...             Burnips...             North Dorr...
Drenthe...             Castle Park...         Jamestown...
Macatawa...            Glenn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southwestern Michigan.

LAT...LON 4259 8623 4264 8623 4269 8621 4279 8621
      4296 8602 4282 8578 4277 8578 4277 8569
      4276 8567 4244 8626
TIME...MOT...LOC 2223Z 230DEG 34KT 4254 8632

BORCHARDT
Local storm report, Aug 28, 6:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
656 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     W MICH REGIONAL ARPT    42.74N 86.11W
08/28/2018  M40 MPH          ALLEGAN            MI   ASOS

            ASOS STATION BIV, W MICH REGIONAL ARPT.

&&

WH
Local storm report, Aug 28, 7:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
704 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     FLOOD            1 E HOLLAND             42.77N 86.08W
08/28/2018                   ALLEGAN            MI   TRAINED SPOTTER

            SIGNIFICANT PONDING REPORTED AT 32ND ST AND
            WAVERLY RD.

&&

WH
Local storm report, Aug 28, 7:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
713 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             4 SSE HAMILTON          42.62N 85.97W
08/28/2018  E0.25 INCH       ALLEGAN            MI   PUBLIC

&&

WH

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:35 AM EDTSpecial Marine WarningGRR55 min
Aug 28, 12:54 AM EDTSevere Thunderstorm WarningGRRMason66 min
Aug 28, 1:50 AM EDTSpecial Weather StatementGRRLake85 min
Aug 28, 1:52 AM EDTSpecial Weather StatementGRROceana83 min
Aug 28, 2:24 AM EDTSpecial Weather StatementGRROsceola66 min
Aug 28, 3:51 AM EDTAreal Flood AdvisoryGRRMuskegon, Oceana6 hr
Aug 28, 10:59 AM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more16 hr
Aug 28, 6:07 PM EDTSpecial Marine WarningGRR83 min
Aug 28, 6:23 PM EDTSpecial Weather StatementGRRAllegan52 min
Aug 28, 6:34 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa41 min
Aug 28, 6:42 PM EDTSevere Thunderstorm WarningGRRMason, Muskegon, Oceana63 min
Aug 28, 6:48 PM EDTSpecial Marine WarningGRR57 min
Aug 28, 7:06 PM EDTSevere Thunderstorm WarningGRRKent39 min
Aug 28, 7:26 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa49 min
Aug 28, 7:54 PM EDTSevere Thunderstorm WarningGRRClare, Isabella66 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.